For many patients suffering from opiate addiction, the question is, “How long does opiate withdrawal last?” The answer to this question is different for every patient and depends on their medical history and mental state. Although acute symptoms of opiate withdrawal typically disappear within 24 hours of the last dose, the individual may still experience mood swings, cravings, drug dreams, and irritability, agitation, and poor concentration. Additionally, they may be prone to environmental triggers that encourage relapse.
Depending on the type of opioid, withdrawal symptoms can start as early as 10 hours after your last dose. These symptoms include restlessness, anxiety, and flu-like symptoms. They can also include sweating and stomach aches. Although early acute symptoms will subside over time, they will remain severe and can lead to a relapse. Those who attempt to stop using opioids on their own may be at risk for these unpleasant symptoms. Therefore, it is important to consult with a physician about switching to another pain medication in order to reduce the severity of the withdrawal process.
Withdrawal symptoms can occur in stages. The first stage can last up to seven days, and the second stage can last up to a month. Once you reach stage two, the symptoms will become worse. During this phase, you will need to seek treatment. A medical detox usually lasts five to seven days. The physical withdrawal symptoms should subside within one week, while the psychological and behavioral symptoms may persist for up to a month. However, these signs will usually subside over time..
Stopped using the drugs
Once you’ve stopped using the drugs, you’ll have to deal with the unpleasant withdrawal symptoms. If the symptoms are severe, it is vital to seek medical help right away. The medical community is ready to help. Remember that if you’ve been using opioids for pain, you may be at risk of developing withdrawal symptoms even if you’re just stopping for a day or two.
Once you’ve quit taking opiates, your body will experience withdrawal symptoms similar to flu symptoms. These symptoms will likely be worse the longer you stop using them. Medications and therapy may not be enough to alleviate the symptoms and keep you off the drugs for good. You can also talk to your doctor about changing your pain medication. This is an extremely important step in opiate withdrawal. If you’re unable to find the right medications, you’ll need to consult a psychiatrist to help you overcome the challenges you’re experiencing.
If you’re undergoing opioid withdrawal, you’re likely to experience a wide range of unpleasant symptoms. You may experience extreme insomnia, and your body may become accustomed to the drugs’ effect. You might even develop physical and psychological dependence on them, which will result in cravings and inability to resist drug cravings. This can be very dangerous. Moreover, the addiction can lead to other harmful side effects, including overdose and deteriorating health.